Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 2, 2007, 6:29 PM MDT for Johnson County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 6:29 PM MDT (00:29 UTC)
- Expired
- May 2, 2007, 7:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 206 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2575 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 030030 SVRRIW WYC019-030115- /O.NEW.KRIW.SV.W.0007.070503T0029Z-070503T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 629 PM MDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 715 PM MDT * AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF FORT RENO HISTORICAL SITE...OR ABOUT 38 MILES SOUTHEAST OF BUFFALO...AND MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I90 EXIT 77...I90 EXIT 82...8 MILES WEST OF I90 EXIT 88 AND 8 MILES WEST OF POWDER RIVER REST AREA BY 655 PM MDT... 6 MILES EAST OF I90 EXIT 73 AND 9 MILES EAST OF I90 EXIT 69 BY 700 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4377 10650 4374 10608 4454 10604 4454 10653 $$ C. BAKER
2 follow-up statements
000 WWUS55 KRIW 030048 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 648 PM MDT WED MAY 2 2007 WYC019-030115- /O.CON.KRIW.SV.W.0007.000000T0000Z-070503T0115Z/ JOHNSON WY- 648 PM MDT WED MAY 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTHEASTERN JOHNSON COUNTY... AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTH OF I90 EXIT 82...OR ABOUT 31 MILES SOUTHEAST OF BUFFALO...MOVING NORTH AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I90 EXIT 88...POWDER RIVER REST AREA...I90 EXIT 82 AND 8 MILES EAST OF I90 EXIT 77 BY 655 PM MDT... I90 EXIT 91 AND 7 MILES WEST OF I90 MILE MARKER 95 BY 700 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4389 10648 4389 10603 4455 10604 4455 10652 $$ C. BAKER
000 WWUS55 KRIW 030114 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 714 PM MDT WED MAY 2 2007 WYC019-030124- /O.EXP.KRIW.SV.W.0007.000000T0000Z-070503T0115Z/ JOHNSON WY- 714 PM MDT WED MAY 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY EXPIRES AT 715 PM MDT... ALTHOUGH THE WARNING HAS BEEN ALLOWED TO EXPIRE...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4389 10648 4389 10603 4455 10604 4455 10652 $$ C. BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:06 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 2, 3:06 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 306 PM MDT WED MAY 2 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY ISOLATED THUNDERSTORMS FIRING OFF THE HIGHER TERRAIN AND BIG HORN BASIN. LAPS ANALYSIS IS SHOWING VARYING AMOUNTS OF CAPE FROM 400 TO 800 J/KG WITH ISOLATED LOCALES IN THE BIG HORN BASIN...NATRONA AND JOHNSON COUNTY EXCEEDING 1000 J/KG. RECENT SWOMCD INDICATED POTENTIAL FOR HIGH BASED GUSTY STORMS WITH MARGINAL HAIL. WILL ADD SUCH WORDING THROUGH 03Z. BEST COMBINATION OF MOISTURE AND CONVERGENCE AROUND THE SURFACE LOW IS IN THE BIG HORN BASIN WITH ANOTHER AREA OF SOUTHWEST/SOUTH-SOUTHEAST CONVERGENCE POSSIBLE FROM NRN NATRONA UP INTO JOHNSON THROUGH THIS EVENING. FOR LATER THIS EVENING ANOTHER SHORTWAVE IS EXPECTED TO MOVE UP FROM THE SOUTHWEST ALONG THE NOSE OF NEW SPEEDMAX. I HAVE BUMPED UP POPS TO SCATTERED ACROSS THE SOUTHWEST FROM THIS WAVE AFTER MIDNIGHT AND THEN UP INTO THE WIND RIVER BASIN THURSDAY MORNING ALONG WITH ISOLATED LATE NIGHT AND MORNING THUNDERSTORMS. MAIN FOCUS BY AFTERNOON SHOULD WITH THIS WAVE SHOULD BE THE BIG HORN BASIN OVER TO JOHNSON COUNTY ALONG STRONG SURFACE LOW AND SWD MOVING SHARP COLD FRONT. HAVE HIT THOSE AREAS WITH LIKELY POPS. THE WEST SHOULD ALSO SEE PERIODS OF SHOWERS AND POSSIBLE THUNDERSTORMS WITH SNOW IN THE MOUNTAINS. HAVE GENERAL IDEA OF AROUND 4 INCHES IN THE MOUNTAINS FOR A GOOD AVERAGE. ANOTHER SHORTWAVE IS THEN EXPECTED BY THE NAM TO IMPACT THE SOUTHWEST THURSDAY EVENING OR NIGHT AND THEN SPREAD NORTHEAST. WHILE THE FIRST SHORTWAVE AND SOME UPSLOPE CONTINUES ACROSS THE FAR NORTH. FRIDAY SEEMS TO BE A TRANSITION DAY AHEAD OF POTENTIAL MAJOR LATE SPRING STORM. BEST CHANCE FOR PRECIPITATION...MOSTLY SNOW IN THE MOUNTAINS...WILL BE ACROSS THE WEST WITH SOME SHOWERS ELSEWHERE...ESPECIALLY WITH ANY DAYTIME HEATING. LATE FRIDAY NIGHT INTO SATURDAY IS WHEN THE POTENTIAL MAJOR STORM BEGINS TO IMPACT THE AREA. 12Z NAM AND ECMWF SHOW IMPRESSIVE CLOSED LOW OVER CENTRAL TO SERN UT WITH SIGNIFICANT UPSLOPE...ISENTROPIC UPGLIDE AND POTENTIAL SNOW BANDING AS H6 DEFORMATION IS OVER SOUTH END OF MID LEVEL FRONTOGENETIC BAND FROM LND TO SWRN NATRONA. ECMWF LINGERS THIS SYSTEM THROUGH SUNDAY AND POTENTIALLY INTO MONDAY AS NOTED IN UPDATED PARAGRAPH OF EXTENDED SECTION. NEW 18Z NAM HAS BACKED OFF UNTIL SATURDAY AFTERNOON. NEEDLESS TO SAY...THIS SYSTEM WILL HAVE TO BE WATCHED VERY CLOSELY OVER THEN 24 TO 48 HOURS FOR THE POTENTIAL FOR A MAJOR LATE SPRING STORM EAST OF THE DIVIDE LATE FRIDAY NIGHT THROUGH SATURDAY AND POTENTIALLY LONGER. I HAVE TRENDED TEMPERATURES DOWN AS IT VERY WELL COULD BE ALL SNOW ABOVE 5K FEET...ESPECIALLY FOR FREMONT COUNTY. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY UPDATE TO OVERNIGHT DISCUSSION...NEWEST MODEL RUNS ARE LINGERING THIS SYSTEM INTO EARLY NEXT WEEK. NEXT CREW WILL NEED TO LOOK AT CURRENT TRENDS AS ALL THE MODELS ARE NOW STALLING THIS SYSTEM AND WOBBLING IT AROUND THE CENTRAL ROCKIES INTO AT LEAST MONDAY. LARGE RIDGE OF HIGH PRESSURE TO THE EAST AND STRONG WEST TO EAST FLOW TO THE NORTH LEAVES THIS SYSTEM WITH VERY LITTLE ROOM TO MOVE SIMILAR TO OUR MARCH SYSTEM. AFTER SATURDAY NIGHT...MEDIUM RANGE MODELS ARE HAVING DIFFICULTY ON HOW THIS SYSTEM WILL BE EJECTED OUT OF THE FOUR CORNERS AREAS BY A NORTHERN STREAM TROUGH. THE ECMWF IS A BIT FASTER AND FARTHER NORTH THEN THE OPERATIONAL GFS. THE ENSEMBLE MEMBERS ARE NOT MUCH HELP...EXCEPT TO KEEP UNCERTAINTY HIGH. HAVING SAID THAT...LOOKS LIKE THE SYSTEM WILL PROBABLY AFFECT THE AREA TWICE...ONCE THROUGH SATURDAY NIGHT/EARLY SUNDAY MORNING...AND THEN AGAIN IN THE SUNDAY NIGHT THROUGH TUESDAY TIME FRAME. HOWEVER...THE SYSTEM IS EXPECTED TO BE WEAKENING/FILLING IN AS IT PUSHES THROUGH THE AREA THE SECOND TIME...SO NOT AS MUCH PRECIP OR COLD AIR IS EXPECTED AT THIS TIME. TEMPERATURES ARE EXPECTED TO HAVE A GRADUAL WARMING TREND THROUGH THE EXTENDED...AS THIS TROUGH SLOWLY WEAKENS...AND WARMER AIR RETURNS. HOWEVER...HAVE GONE SLIGHTLY BELOW GUIDANCE FOR HIGHS THROUGH THE EXTENDED. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LIPSON LONG TERM...WM
Hazardous weather outlook, May 2, 3:31 PM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 331 PM MDT WED MAY 2 2007 WYZ001>020-022>030-031100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 331 PM MDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WIND TO 50 MPH AND ONE HALF INCH HAIL ARE POSSIBLE THROUGH THIS EVENING. THE UNSEASONABLY WARM TEMPERATURES EXPERIENCED BY THE REGION THIS PAST WEEKEND HAS ACCELERATED MID-LEVEL MOUNTAIN SNOWPACK MELTING. AS A RESULT...RISING RIVERS AND STREAMS CAN BE EXPECTED THROUGH MIDWEEK. A MODERATE TO HIGH RISK OF FLOODING WILL EXIST ACROSS THE BIGHORN MOUNTAIN WATERSHEDS...WHILE CONCERNS APPEAR MINIMAL ACROSS THE REMAINDER OF THE REGION DUE TO BELOW NORMAL SNOWPACK. MORE DETAILS ON THE FLOODING POTENTIAL CAN BE FOUND ON THE WEB AT WWW.WEATHER.GOV/RIVERTON UNDER TOP NEWS OF THE DAY. PEOPLE WITH OUTDOOR INTERESTS PLANNED FOR THIS WEEK SHOULD EXPECT RISING RIVERS AND CREEKS WITH STRONG CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG PACIFIC STORM SYSTEM IS EXPECTED TO BRING COOLER AND WETTER WEATHER TO THE AREA THURSDAY THROUGH MONDAY. PRECIPITATION ON THURSDAY IS EXPECTED TO BE IN THE FORM OF SNOW IN THE WESTERN MOUNTAINS WHERE 4 INCHES OF SNOWFALL IS EXPECTED. IN ADDITION SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD OCCUR EAST OF THE DIVIDE ON THURSDAY...MAINLY ACROSS NORTH CENTRAL WYOMING...WITH STRONG WINDS AND HAIL POSSIBLE. PEOPLE THAT WILL BE SPENDING TIME OUTDOORS SHOULD PREPARE FOR MUCH COOLER AND WETTER CONDITIONS THAN THAT HAVE BEEN EXPERIENCED FOR THE PAST FEW DAYS. ON SATURDAY...AS ENERGY WITH THIS STORM SYSTEM MOVES INTO THE FOUR CORNERS AREA...A MIXTURE OF RAIN AND SNOW IS EXPECTED TO DEVELOP ACROSS THE VALLEYS AND BASINS...MAINLY EAST OF THE DIVIDE. ACCUMULATING SNOW IS EXPECTED OVER THE MOUNTAINS...AND COULD ALSO OCCUR ACROSS PORTIONS OF THE LOWER ELEVATIONS...MAINLY THE FOOTHILLS IN FAVORED UPSLOPE AREAS EAST OF THE DIVIDE. THIS STORM SYSTEM OVER THE WEEKEND HAS THE POTENTIAL TO BE A MAJOR SPRING STORM FOR AREAS EAST OF THE DIVIDE...ESPECIALLY ACROSS THE EAST SLOPE OF THE WIND RIVER MOUNTAINS EAST ACROSS THE WIND RIVER BASIN TO NATRONA COUNTY AND SOUTH INTO THE RED DESERT. PLEASE STAY TUNED FOR THE LATEST INFORMATION ON THIS SIGNIFICANT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZE AND WIND GUSTS EXCEEDING 40 MPH. THANK YOU. TEAM RIVERTON
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.